Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 361, NWS Blacksburg, VA

June 28, 2011Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 4:33 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Jun 28, 2011, 5:00 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:35 PM EDTTSTM WND DMG3 N Redoak, VATWO TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS51 KRNK 282033
SVRRNK
VAC037-083-282100-
/O.NEW.KRNK.SV.W.0361.110628T2033Z-110628T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 500 PM EDT.

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR REDOAK...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REDOAK...
  AND WYLLIESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR JOHN KERR RESERVIOR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3689 7848 3670 7864 3669 7863 3668 7863
      3669 7867 3667 7869 3667 7872 3690 7873
      3692 7848
TIME...MOT...LOC 2032Z 263DEG 24KT 3680 7862

$$

AMS
2 follow-up statements
902 
WWUS51 KRNK 282049
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE JUN 28 2011

VAC083-282059-
/O.CAN.KRNK.SV.W.0361.000000T0000Z-110628T2100Z/
HALIFAX VA-
449 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX COUNTY IS
CANCELLED...

&&

LAT...LON 3670 7864 3691 7864 3692 7848 3689 7848
TIME...MOT...LOC 2049Z 235DEG 14KT 3685 7857

$$

VAC037-282100-
/O.CON.KRNK.SV.W.0361.000000T0000Z-110628T2100Z/
CHARLOTTE VA-
449 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN CHARLOTTE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WYLLIESBURG...OR NEAR REDOAK...MOVING NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  WYLLIESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3670 7864 3691 7864 3692 7848 3689 7848
TIME...MOT...LOC 2049Z 235DEG 14KT 3685 7857

$$

AMS
893 
WWUS51 KRNK 282105
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT TUE JUN 28 2011

VAC037-282115-
/O.EXP.KRNK.SV.W.0361.000000T0000Z-110628T2100Z/
CHARLOTTE VA-
505 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLOTTE COUNTY
EXPIRES AT 500 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW 
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3670 7864 3691 7864 3692 7848 3689 7848
TIME...MOT...LOC 2049Z 235DEG 14KT 3685 7857

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:26 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 28, 3:26 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE
EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND
IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
COLD FRONT ACROSS KY WILL SLIDE EAST REACHING THE BLUE RIDGE AFTER
MIDNIGHT AND THEN PROGRESS EAST OF THE CWA BY MORNING. THIS WILL SET
THE STAGE FOR BANDS OF TSRA STARTING IN THE MOUNTAINS ALONG RESIDUAL
OUTFLOW THIS AFTERNOON AND THEN LIKELY JUMPING OUT TO THE PIEDMONT
THIS EVENING WHERE THE FLOW IS BACKED AND INSTABILITY HIGHEST. THIS
IN LINE WITH MOST GUIDANCE WHICH BASICALLY SHOWS A NEARLY SOLID LINE
MOVING EAST OF THE BLUE RIDGE INTO THE LEE TROF THIS EVENING. THUS
HAVE UPPED POPS TO HIGH LIKELYS/LOW END CATEGORICAL FAR WEST AND
ACROSS THE EAST INCLUDING PARTS OF THE BLUE RIDGE WITH HIGH CHANCE
COVERAGE IN BETWEEN WHERE THINK THE WESTERLY FLOW MAY LIMIT TO MORE
SCATTERED NATURE. HIGH DCAPES WILL AGAIN PROMOTE POTENTIAL WIND
DAMAGE WITH THE STRONGER STORMS AND ISOLATED LARGE HAIL PENDING
ORGANIZATION. APPEARS THE MAJORITY OF THE CONVECTION WILL BE EXITING
THE SE PIEDMONT SHORTLY AFTER MIDNIGHT IF NOT SOONER ESPCLY IF A
MORE ORGANIZED LINE FORMS AND AIDS THE SE PUSH VIA DENSITY. HOWEVER
THE MUCH DRIER AIR WILL LIKELY GET HUNG UP CROSSING THE FAR WEST
UNTIL LATE PER ONLY SLOW SOUTHWARD PUSH TO THE ACTUAL FRONT. THUS
DESPITE CLEARING WENT CLOSER TO THE WARMER MET MOS WITH LOWS MOSTLY
IN THE UPPER 50S TO AROUND 60 WEST AND MID 60S PIEDMONT.

UPPER TROF SWINGS ACROSS WED WITH THE ASSOCIATED COLD FRONT SLIDING
TO THE SE ALLOWING DECENT SUBSIDENCE AND MUCH DRIER AIR TO WORK IN.
THIS SHOULD MAKE FOR A MUCH MORE COMFORTABLE DAY WITH LOWER
TEMPS/HUMIDITY AND MAINLY SUNNY SKIES OUTSIDE OF EARLY CLOUDS/FOG IN
SPOTS FOLLOWED BY SOME AFTERNOON CU. WENT ON THE COOL SIDE OF MOS
NW GIVEN THE COOLER 85H TEMPS ALONG THE SPINE OF THE APPS AND OUT
EAST WHERE THE FLOW TURNS MORE NORTHERLY. OTRW MOS PRETTY CLOSE
AND BASICALLY FOLLOWED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
CONTINENTAL SURFACE HIGH PRESSURE PROVIDES A COOLER AND
COMFORTABLE END OF THE WEEK BEFORE UPPER RIDGE EXPANDS EAST. TEMPS
COULD FALL INTO THE UPPER 40S ACROSS SOME OF THE SHELTERED
MOUNTAIN VALLEYS WEDNESDAY NIGHT. THURSDAY NIGHT ALSO HAS THE
POTENTIAL TO BE ANOTHER CHILLY NIGHT. AIRMASS SHOULD REMAIN DRY
ENOUGH TO STUNT ANY DIURNAL CONVECTION FRIDAY AFTERNOON DESPITE
HIGH TEMPS MOVING CLOSER TO 90F AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A STRETCH OF HOT AND INCREASINGLY HUMID AIR IS EXPECTED THROUGH
THE HOLIDAY WEEKEND. AS DEWPOINTS INCREASE AND AIRMASS BECOMES
INCREASINGLY UNSTABLE...ISOLATED STORMS WILL BE POSSIBLE ON SUNDAY
WITH A WEAK FRONT PROVIDING THE FOCUS FOR CONVECTION INTO MONDAY
AND MONDAY NIGHT. WITH H85 TEMPS CROSSING +20C...SOME UPPER 90S
MAY EVENT BE POSSIBLE ACROSS THE PIEDMONT AND SOUTHSIDE LATE
WEEKEND. COLD FRONT ARRIVING AT THE END OF THE FORECAST DOESNT
LOOK TO PROVIDE MUCH RELIEF WITH THE UPPER HIGH BEGINNNG TO CLOSE
OFF OVER THE SE CONUS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE
DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING
JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL
EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE
POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD
SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA
MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN
AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW.

OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER
SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE
EXPANSIVE AS DEEPER CONVECTION DEVELOPS.

THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT
DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT.
WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS
POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD
INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER
RAINFALL.

HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN
MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG
ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR
CONDITIONS FROM WEDNESDAY THROUGH SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EDT TUE JUN 28 2011

VAZ007-009>014-017>020-022>024-WVZ042>045-291345-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 28, 3:26 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT TUE JUN 28 2011

VAZ011-018-WVZ044-282030-
CRAIG VA-GILES VA-MONROE WV-
326 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES AND MONROE
COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF UNION...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WAITEVILLE AROUND 340 PM...GAP MILLS AROUND
400 PM...CRAIG SPRINGS AROUND 425 PM AND PAINT BANK AROUND 430 PM.

LAT...LON 3765 8027 3764 8024 3763 8022 3762 8020
      3762 8018 3746 8009 3736 8053 3751 8060
      3765 8028

RCS
Special weather statement, Jun 28, 3:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUN 28 2011

VAZ023-024-034-035-282030-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
327 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT
AND ROCKBRIDGE COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BUCHANAN...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 405 PM AND GLASGOW
AROUND 430 PM.

LAT...LON 3779 7938 3754 7926 3746 7969 3763 7977

RCS
Special weather statement, Jun 28, 3:28 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT TUE JUN 28 2011

VAZ032-033-043-282030-
FRANKLIN VA-HENRY VA-PATRICK VA-
328 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BASSETT...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BASSETT AROUND 335 PM...STANLEYTOWN AROUND
345 PM...COLLINSVILLE AROUND 400 PM...MARTINSVILLE CITY AROUND 410
PM...FIGSBORO AROUND 425 PM AND LEATHERWOOD AROUND 430 PM.

LAT...LON 3678 8015 3695 7976 3675 7966 3673 7967
      3670 7967 3669 7968 3661 8007

RCS
Local storm report, Jun 28, 3:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             GLEN LYN                37.37N 80.86W
06/28/2011  E0.25 INCH       GILES              VA   POST OFFICE

&&

TW
Local storm report, Jun 28, 4:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             CATAWBA                 37.38N 80.12W
06/28/2011  E0.50 INCH       ROANOKE            VA   TRAINED SPOTTER

&&

EH
Local storm report, Jun 28, 4:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             BOONE                   36.21N 81.67W
06/28/2011  E1.00 INCH       WATAUGA            NC   PUBLIC

&&

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:05 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe55 min
Jun 27, 8:43 PM EDTSpecial Weather StatementRNKPatrick47 min
Jun 27, 9:06 PM EDTSpecial Weather StatementRNKCity of Martinsville39 min
Jun 27, 9:49 PM EDTSpecial Weather StatementRNKPittsylvania41 min
Jun 27, 10:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Jun 28, 3:13 AM EDTSpecial Weather StatementRNKFloyd, Henry, Patrick, City of Martinsville62 min
Jun 28, 2:34 PM EDTSpecial Weather StatementRNKTazewell56 min
Jun 28, 2:44 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell46 min
Jun 28, 3:10 PM EDTSpecial Weather StatementRNKGiles65 min
Jun 28, 3:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 28, 3:27 PM EDTSpecial Weather StatementRNKCity of Buena Vista63 min
Jun 28, 3:28 PM EDTSpecial Weather StatementRNKCity of Martinsville62 min
Jun 28, 3:50 PM EDTFlash Flood WarningRNKGiles5 hr
Jun 28, 4:17 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Jun 28, 4:21 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville54 min
Jun 28, 4:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington54 min
Jun 28, 4:40 PM EDTFlash Flood WarningRNKTazewell4 hr
Jun 28, 5:02 PM EDTSpecial Weather StatementRNKFranklin28 min
Jun 28, 5:10 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, Rockbridge55 min
Jun 28, 5:12 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville25 min
Jun 28, 5:19 PM EDTSpecial Weather StatementRNKFranklin, Patrick56 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick61 min
Jun 28, 5:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg63 min
Jun 28, 5:51 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham54 min
Jun 28, 6:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg29 min
Jun 28, 6:25 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax65 min
Jun 28, 6:35 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax40 min
Jun 28, 6:45 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham45 min
Jun 28, 7:38 PM EDTSpecial Weather StatementRNKHalifax, City of Danville52 min
Jun 28, 7:41 PM EDTSpecial Weather StatementRNKHenry64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.